Multiscale Hyperbolic Equations: Numerical Approximation and Applications
Various problems arising throughout engineering and applied sciences involve multiscale in space or time. Classical examples include the transport equations, such as the neutron transport and the radiative transfer, gas dynamics far from thermo or chemical equilibrium, fluid flows at different Reynolds number. Moreover, in many physical applications, the scaling parameter, i.e., the mean free path in kinetic theory, may differ in several order of magnitude from the rarefied regime to the hydrodynamic (or diffusive) regime within the same problem. In this work we are interested in numerical techniques for solving kinetic equations in the diffusive regimes (although the approach considered here is applicable to many physical problems of greater complexity). We will illustrate these basic techniques by means of a few simple models when the limit state is described by a general reaction-diffusion system. Some applications are presented including porous media equation, Fisher’s equation and ion diffusion.
KeywordsHyperbolic System Diffusive Regime Porous Media Equation Relaxation Term Macroscopic Equation
Unable to display preview. Download preview PDF.
- 6.Jin, S. (1997) Asymptotic and numerical approximations to multiscale hyperbolic and transport equations. Preprint GeorgiaTech.Google Scholar
- 8.Jin S., Pareschi, L., Toscani, G. (1998) Uniformly accurate diffusive relaxation schemes for multiscale transport equations, Preprint CDNSNS98-314, GeorgiaTech. Submitted to SIAM J. Numerical Analysis.Google Scholar
- 13.Liu, T. P. (1987) Hyperbolic conservation laws with relaxation. Comm Math. Phys., 108 (153).Google Scholar
- 14.Naldi, G., Pareschi, L. (1998) em Numerical schemes for kinetic equations in diffusive regimes. Appl. Math. Letters 11, 29–35.Google Scholar
- 15.Naldi, G., Pareschi, L. (2000) Numerical schemes for hyperbolic systems of conservation laws with stiff diffusive relaxation. SIAM J. Numerical Analysis.Google Scholar
- 16.Naldi, G., Pareschi, L., Toscani, G. (1999) Hyperbolic relaxation approximation to nonlinear parabolic problems, Internat. Series of Num. Math., Vol. 130, Birkhauser Verlag Basel, pp. 747–756.Google Scholar
- 17.Natalini, R. (1998) Recent results on hyperbolic relaxation problems. In Analysis of systems of conservation laws, H. Freistuhler, editor, Monographs and Surveys in Pure and Applied Mathematics. CRC Press.Google Scholar
- 18.Reali, G. C. (2000) Private Communication.Google Scholar